Aug 29, 2002
dear dr boyle , im doing fine on viracept and combivar. the only propblem is the dihrea.my viral load is 0. my t-cells are 624. if i want to change to another med will i have to wait untill the viracept is completeley gone from my blood stream or can i begin it right away? im so concerned about bringing my viral up if my dr tells me to wait a few months to start a new medication. my friend is on viramune and has no dihrea and his viral load is 0 in viramune and combivar. what are the side effects on viramune. do you think we are getting closer to acure for hiv invection? thanks .
| Response from Dr. Boyle
I'll answer the last question first - we're closer but we're still a long way off. However, ARVs can effectively control the virus for many, many years, and I believe that many HIV-infected patients, who take their medications as directed and otherwise live a healthy lifestyle, will live relatively normal lives. As far as switching, if you are having problems with the regimen you should consider a switch and either one of the non-nucleosides Sustive/Stocrin (efavirenz) or Viramune (nevirapine) should do fine, and if this is your very first regimen and you were never on nucleoside analogues before it, then a switch to Ziagen (abacavir) may be ok too. I generally recommend Sustiva/Stocrin due to the strong data on its effectiveness and durability. The main side effects of Sustiva/Stocrin are some dizziness, weird dreams, insomnia and decreased mental acuity which goes away after a few days, but in some patients persists longer. The main side effects of Viramune are rash (in some cases very severe) and liver disease (that in some cases may be severe but usually is not a problem if properly monitored). The main side effects of Ziagen are the same as the other nucleoside analogues (lactic acidosis, hepatic steatosis, etc) and a hypersensitivity reaction which occurs in about 10% of patients.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Cold Hands After Masturbation Worried I Have HIV
- Enlarged Lymph Nodes After Blowjob Worried I Have HIV
- Pain In Balls After Barebacking Sign Of HIV AIDS
- Tingling In Fingers After Drinking Water Worried I Have HIV
- White Bumps After Receptive Anal Sex Worried I Have HIV
- Are Black Spots On The Bottom Side Of Scrotum A Sign Of A Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.